Hail, McIntosh
- When
- April 30, 1:25 PM CST to 1:33 PM CST
- Where
- McIntosh County, Ashley
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 46.030, -99.370
An isolated severe thunderstorm moving across south central North Dakota resulted in three large hail reports over McIntosh County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm moving across south central North Dakota resulted in three large hail reports over McIntosh County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 30, 3:16 AM CST, 10 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CDT FRI APR 30 2010 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... AN UPPER LEVEL LOW NOW OVER THE WESTERN DAKOTAS WILL LIFT SLOWLY NORTHEAST INTO SOUTHERN MANITOBA BY SATURDAY AFTERNOON. A BROAD SURFACE LOW IS STACKED UNDER THE UPPER LEVEL LOW AND SHOULD MOVE NORTHEAST WITH THE UPPER LOW. OVER THE PAST HOUR A FEW SHOWERS AND THUNDERSHOWERS HAVE DEVELOPED NEAR MOBRIDGE IN NORTH CENTRAL SOUTH DAKOTA. EXPECT THE POTENTIAL FOR THUNDERSTORMS WILL BE MAINLY IN CENTRAL ND TODAY...CLOSER TO CENTER OF THE LOW. WILL ISSUE A WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EVENING AS THE SURFACE GRADIENT STRENGTHENS. THE 700 MB LOW SHOULD MOVE FAR ENOUGH EAST THAT THE WINDS WILL INCREASE...AND WITH POTENTIAL LINKAGE THIS AFTERNOON...THE WINDS SHOULD INCREASE TO AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH. FOG COULD BE A PROBLEM IN THE EASTERN COUNTIES THIS MORNING DUE TO LIGHT WINDS AND CLEAR SKIES. JAMESTOWN ASOS IS REPORTING 1/2 MILE IN FOG. IT APPEARS THAT AS THE SYSTEM MOVES NORTHEAST MOIST COOL AIR WILL WRAP AROUND THE LOW INTO THE FORECAST AREA LEADING TO A POTENTIAL FOR SNOW SHOWERS IN THE WEST LATER TONIGHT. COULD BE SNOW ACCUMULATION...BUT AT THIS TIME IT DOES NOT APPEAR TO BE SIGNIFICANT AND WILL LIKELY BE MAINLY IN GRASSY AREAS. THE WEEKEND CONTINUES TO LOOK COOL WITH A CHANCE OF PRECIPITATION AS SURFACE WINDS TURN NORTHWEST ON THE BACK SIDE OF THE SURFACE LOW AND MOISTURE CONTINUES TO WRAP AROUND THE LOW INTO THE AREA. BEST CHANCE OF PRECIP WILL BE IN THE WEST AND NORTH CENTRAL...LEAST ALONG THE SOUTH DAKOTA BORDER. WITH THE COOL AIR...PRECIPITATION TYPE COULD BE RAIN AND SNOW WEST AND NORTH CENTRAL. BY SUNDAY THE ECMWF TENDS TO WEAKEN THE UPPER LEVEL LOW WHILE THE GFS MAINTAINS THE SYSTEM. WILL LEAN MORE TOWARDS THE ECMWF SUNDAY NIGHT...BUT WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF PRECIP FOR NOW. TEMPERATURES TODAY WILL BE NEAR NORMAL...BUT SHOULD REMAIN COLDER THROUGH THE WEEKEND. .LONG TERM...MONDAY THROUGH TUESDAY NIGHT... THE MAIN FORECAST PROBLEM TODAY CONCERNS THE STRONG EARLY WEEK CYCLONE GLIDING ACROSS SOUTHERN CANADA. THE 00 UTC ECMWF/GEM GLOBAL/GFS HAVE MOVED TOWARD A CONSENSUS WITH THE LOW...ALTHOUGH SOME QUESTIONS REMAIN ABOUT EXACT TIMING AND PRECIPITATION AMOUNTS. THAT SAID...THERE IS NOW CONSIDERABLE OVERLAP IN QPF WITH THE STORM...AND POST FRONTAL WINDS SHOULD BE FAIRLY GUSTY OUT OF THE NORTHWEST BY TUESDAY MORNING. AHEAD OF THE LOW...00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN 0C AND -3C ACROSS CENTRAL NORTH DAKOTA...SO EXPECT THAT SNOW SHOWERS WILL BE POSSIBLE WITH OVERRUNNING ON MONDAY. A PERIOD OF LOW-LEVEL WARM AIR ADVECTION SHOULD KEEP PRECIPITATION FALLING AS RAIN UNTIL COLD AIR ADVECTION ON THE BACK SIDE OF THE LOW LOOKS SUFFICIENT TO SUPPORT SNOW...AND 00 UTC ECMWF/GFS 850 MB TEMPERATURES ARE BETWEEN 0C AND -6C ACROSS THE NORTH BY TUESDAY NIGHT. IT IS WAY TOO EARLY TO EVEN GUESS AT ACCUMULATION POSSIBILITIES...BUT THE EXPECTATION IS FOR LIGHT ACCUMULATIONS AT BEST. WITH LOWER HEIGHTS NOW REMAINING OVER THE NORTHERN PLAINS THROUGH THE PERIOD...TEMPERATURES SHOULD GENERALLY BE BELOW AVERAGE. && .AVIATION... VFR CONDITIONS THIS MORNING WILL SLOWLY DEGRADE TODAY. THE EXCEPTION IS AT JAMESTOWN...WHERE RECENT DROPS IN VISIBILITY HAVE ALREADY RESULTED IN LIFR CONDITIONS. GENERALLY SPEAKING...RAIN SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO SPREAD OVER NORTH DAKOTA AS A HUGE LOW SPINS OVER THE NORTHERN PLAINS. SNOW WILL BE A POSSIBILITY AS VERY COLD AIR WRAPS AROUND THE BACK SIDE OF THE LOW. MINOT AND JAMESTOWN WILL BE MOST LIKELY TO EXPERIENCE FOG FORMATION FRIDAY NIGHT IF THEY RECEIVE RAIN DURING THE DAY...SINCE THAT IS WHERE WINDS WILL BE LIGHTEST. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR NDZ040- 041-043-044. && SHORT TERM...TSW LONG TERM/AVIATION...SCHECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT FRI APR 30 2010 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-011000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 446 AM CDT FRI APR 30 2010 /346 AM MDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT DUE TO A LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-041-043-044-011000- SLOPE-HETTINGER-BOWMAN-ADAMS- 346 AM MDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA FROM NOON TODAY UNTIL MIDNIGHT TONIGHT. STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING. IN ADDITION TO THE STRONG WINDS...SHOWERS CAN BE EXPECTED TODAY...BECOMING MIXED WITH OR CHANGING TO SNOW TONIGHT. SNOW ACCUMULATION...IF ANY OCCURS...WILL BE LIGHT AND GENERALLY ON GRASSY AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-017-018-031>033-011000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK- 446 AM CDT FRI APR 30 2010 /346 AM MDT FRI APR 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Aberdeen radar (KABR), 98 km away, was scanning. The volume nearest the first event began at 19:24 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2010Every state in 2010This day in weather historyWarnings in North Dakota, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 224426, 224427, 224428.